MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Catalog Number 301803M
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a preface® guiding sheath with multipurpose curve and there was a broken valve identified.There were no further details regarding how the damage occurred or troubleshooting for it.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 28-jan-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.On 4-feb-2025, bwi received additional information regarding the event.The hemostatic valve had a breakage--not a separation.It was confirmed that the hemostatic valve, brim cap, or hub did not have any separation or visible damages.As a result, the h6 medical device problem code for "material separation" (a0413) no longer applies and has been removed from this complaint.The h6 medical device problem code for "fluid leak" (a050401) was added to account for the identified leakage.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8-apr-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a preface® guiding sheath with multipurpose curve and there was a broken valve identified.There were no further details regarding how the damage occurred or troubleshooting for it.No patient consequences were reported.Device evaluation details: the product was returned to johnson & johnson medtech for evaluation.It was sent to cordis for further investigation.Visual and functional analyses of the returned device were performed following johnson & johnson medtech procedures.Visual inspection of the device revealed no signs of damages issues in the unit returned.A device history record evaluation was performed for the finished device number 18344627, and no internal actions related to the complaint were found during the review.The complaint reported by the customer was not confirmed, the hemostatic valve does not present any damages.The exact cause of the reported event could not be conclusively determined during the analysis.Exact cause of the reported event could not be conclusively determined during the analysis.The product analysis does not suggest that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.The instructions for use (ifu) contain the following recommendations: do not attempt to advance or withdraw the guidewire and/or catheter sheath introducer if resistance is felt.Stop the procedure and use fluoroscopy to determine the cause.Failure to do so may damage the sheath or catheter, or cause the gasket cap to detach.If significant resistance is encountered during introduction, use a 10f or larger introducer.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21173364
Report Number2029046-2025-00218
Device Sequence Number17227472
Product Code DYB
UDI-Device Identifier10846835000047
UDI-Public10846835000047
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301803M
Device Lot Number18344627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/28/2025
03/31/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/25/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown